Electron. J. Diff. Eqns., Vol. 2001(2001), No. 54, pp. 1-18.

Asymptotic behaviour for Schrodinger equations with a quadratic nonlinearity in one-space dimension

Nakao Hayashi & Pavel I. Naumkin

We consider the Cauchy problem for the Schr\"{o}dinger equation with a quadratic nonlinearity in one space dimension
 iu_{t}+\frac{1}{2}u_{xx}=t^{-\alpha}| u_x| ^2,\quad u(0,x) = u_0(x),
where $\alpha \in (0,1)$. From the heuristic point of view, solutions to this problem should have a quasilinear character when $\alpha \in (1/2,1)$. We show in this paper that the solutions do not have a quasilinear character for all $\alpha \in (0,1)$. due to the special structure of the nonlinear term. We also prove that for $\alpha \in [1/2,1)$ if the initial data $u_0\in H^{3,0}\cap H^{2,2}$ are small, then the solution has a slow time decay such as $t^{-\alpha /2}$. For $\alpha \in (0,1/2)$, if we assume that the initial data $u_0$ are analytic and small, then the same time decay occurs.

Submitted May 22, 2001. Published July 25, 2001.
Math Subject Classifications: 35Q55, 74G10, 74G25.
Key Words: Schrodinger equation, large time behaviour, quadratic nonlinearity.

Show me the PDF file (302K), TEX file, and other files for this article.

Nakao Hayashi
Department of Mathematics
Graduate School of Science
Osaka University
Toyonaka, Osaka 560-0043, Japan
e-mail : nhayashi@math.wani.osaka-u.ac.jp
Pavel I. Naumkin
Instituto de Fisica y Matematicas
Universidad Michoacana, AP 2-82
Morelia, CP 58040, Michoacan, Mexico
e-mail: pavelni@zeus.ccu.umich.mx

Return to the EJDE web page